MAUDE Adverse Event Report: STRYKER SPINE-US XIA ROD DIA. 6 X 480; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA ROD DIA. 6 X 480; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03802480
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital kept the device.
 
Event or Problem Description
It was reported that a xia 2 rod fractured post-operatively.The patient was noted to have already achieved fusion.Revision surgery was performed to remove the fractured rod.
 
Additional Manufacturer Narrative
Visual, dimensional, material, and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.From the xia ifu: the surgeon must warn the patient of the surgical risks and make aware of possible adverse effects.The surgeon must warn the patient that while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the devices.Fatigue fracture of spinal fixation devices, including screws and rods, has occurred.These implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed.As the rod was not returned, a definite root cause cannot be determined.However, based on the length of implantation (1 year) and the fact that the patient fused, fatigue fracture may have occurred.
 
Event or Problem Description

Brand Name
XIA ROD DIA. 6 X 480
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9711543
Report Number3005525032-2020-00017
Device Sequence Number3171758
Product Code NKB
UDI-Device Identifier04546540147905
UDI-Public04546540147905
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03802480
Device Catalogue Number03802480
Device Lot Number95L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR